DOI: 10.4103/ircf.ircf_13_26 ISSN: 3050-6360

Cardiac Arrest Following Coadministration of Pregabalin and Ondansetron: A Case Report of Acquired Long QT Syndrome

Manjula V. Ramsali, T. Mohan Sankharji Maharaj, Ambati Mohana Rao

Abstract

Torsades de pointes (TdP) is a type of long QT syndrome (LQTS) that can progress to fatal ventricular arrhythmia and cardiac arrest. Various medications, including antibiotics, antipsychotics, electrolyte imbalances, and genetics, can trigger TdP. A 33-year-old female patient was admitted with an acute exacerbation of interstitial lung disease. As part of the treatment, she received antibiotics and subsequently developed vomiting. For this, she was administered intravenous ondansetron. The patient later developed syncope followed by cardiac arrest. She responded to cardiopulmonary resuscitation, and her electrocardiogram revealed features of LQTS. In this case, we describe a rare occurrence of TdP leading to cardiac arrest following the administration of ondansetron in a patient receiving pregabalin. Recognizing the causes of acquired LQTS is crucial for preventing potentially life-threatening complications. Certain medications, whether used alone or in combination, can prolong the QT interval and increase the risk of TdP.

More from our Archive